Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS Jackson, MS

February 24, 20117 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 24, 2011, 8:54 PM CST for 7 counties in Mississippi. It was in force for 66 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 8:54 PM CST (02:54 UTC)
Expired
Feb 24, 2011, 10:00 PM CST
In force
66 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Choctaw County, MS, Clay County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 9:00 PM CSTTSTM WND DMGKilmichael, MSTREES AND POWER LINES WERE DOWNED ACROSS ALL OF MONTGOMERY COUNTY
Feb 24, 9:10 PM CSTTSTM WND DMGWalthall, MSTREES WERE DOWNED ACROSS WEBSTER COUNTY. ONE TREE FELL ACROSS HIGHWAY 9 NEAR WALTHALL...AND A CAR ACCIDENT RESULTED. NUMEROUS POWER OUTAGES COUNTYWIDE.
Feb 24, 9:30 PM CSTTSTM WND DMGAckerman, MSTREES WERE DOWNED ALONG HIGHWAY 407...HIGHWAY 790...AND HIGHWAY 9 ACROSS CHOCTAW COUNTY.
Feb 24, 9:30 PM CSTTSTM WND DMGMontpelier, MSSEVERAL TREES WERE BLOWN DOWN.
Feb 24, 9:44 PM CSTTSTM WND DMG3 Sw Starkville, MSA FEW TREES DOWN AND A FENCE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 2:34 PM CSTTornado WatchSPC7 hr
Feb 24, 8:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS54 KJAN 250254
SVRJAN
MSC015-019-025-097-105-155-159-250400-
/O.NEW.KJAN.SV.W.0042.110225T0254Z-110225T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
854 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF MONTPELIER...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 1000 PM CST

* AT 853 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTH OF EMBRY TO 15 MILES SOUTHWEST OF    
  POPLAR CREEK MOVING EAST AT 55 MPH. NUMEROUS TREES WERE REPORTED   
  DOWN IN THE CITY OF CARROLLTON AND GRENADA WHEN THIS STORM WENT    
  THROUGH. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LODI...KILMICHAEL...BELLEFONTAINE...EUPORA...CLARKSON...
  CUMBERLAND...MATHISTON...CHESTER...SHERWOOD...MABEN...REFORM...
  ACKERMAN...PHEBA...GRIFFITH...PALA ALTO...LONGVIEW...CRAIG
  SPRINGS...MILLCREEK...BETHEDEN...MULDROW...SESSUMS AND OKTOC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3369 8871 3369 8863 3329 8874 3329 8881
      3312 8881 3312 8932 3329 8932 3329 8969
      3323 8975 3324 8981 3368 8955 3368 8950
      3373 8950 3375 8903 3376 8894 3382 8892
      3382 8872
TIME...MOT...LOC 0253Z 269DEG 47KT 3381 8941 3326 8978

$$

BK
2 follow-up statements
118 
WWUS54 KJAN 250316
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CST THU FEB 24 2011

MSC015-097-250325-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
CARROLL MS-MONTGOMERY MS-
916 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.

LAT...LON 3369 8871 3368 8863 3329 8874 3329 8881
      3312 8881 3312 8932 3328 8932 3329 8945
      3344 8945 3344 8941 3346 8938 3347 8947
      3373 8932 3376 8894 3382 8892 3381 8872
TIME...MOT...LOC 0315Z 269DEG 47KT 3381 8906 3327 8943

$$

MSC019-025-105-155-159-250400-
/O.CON.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
916 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHERN WINSTON...CHOCTAW...OKTIBBEHA...WEBSTER AND CLAY
COUNTIES...

AT 915 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MANTEE TO 13 MILES WEST OF WEIR 
MOVING EAST AT 55 MPH. TREES HAVE BEEN REPORTED DOWN ALL ACROSS 
MONTGOMERY COUNTY AS THIS STORM WENT THROUGH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSON...CUMBERLAND...MATHISTON...CHESTER...SHERWOOD...MABEN...
REFORM...MONTPELIER...ACKERMAN...PHEBA...STURGIS...GRIFFITH...PALA
ALTO...LOUISVILLE...LONGVIEW...CRAIG SPRINGS...STARKVILLE...
MILLCREEK...BETHEDEN...MULDROW...SESSUMS AND OKTOC

A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN CHOCTAW AND 
NORTHERN WINSTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3369 8871 3368 8863 3329 8874 3329 8881
      3312 8881 3312 8932 3328 8932 3329 8945
      3344 8945 3344 8941 3346 8938 3347 8947
      3373 8932 3376 8894 3382 8892 3381 8872
TIME...MOT...LOC 0315Z 269DEG 47KT 3381 8906 3327 8943

$$

BK
574 
WWUS54 KJAN 250333
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CST THU FEB 24 2011

MSC155-250342-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
WEBSTER MS-
933 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.

LAT...LON 3381 8872 3369 8871 3368 8863 3329 8874
      3329 8881 3312 8881 3312 8932 3330 8932
      3354 8908 3357 8908 3357 8901 3375 8903
      3376 8894 3382 8892
TIME...MOT...LOC 0332Z 269DEG 47KT 3381 8879 3327 8917

$$

MSC019-025-105-159-250400-
/O.CON.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
CLAY MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
933 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHERN WINSTON...EASTERN CHOCTAW...OKTIBBEHA AND CLAY
COUNTIES...

AT 932 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF MONTPELIER TO WEIR MOVING EAST AT
55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STURGIS...GRIFFITH...PALA ALTO...LOUISVILLE...LONGVIEW...CRAIG
SPRINGS...STARKVILLE...MILLCREEK...BETHEDEN...MULDROW...SESSUMS AND
OKTOC

A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN CHOCTAW AND 
NORTHERN WINSTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.

&&

LAT...LON 3381 8872 3369 8871 3368 8863 3329 8874
      3329 8881 3312 8881 3312 8932 3330 8932
      3354 8908 3357 8908 3357 8901 3375 8903
      3376 8894 3382 8892
TIME...MOT...LOC 0332Z 269DEG 47KT 3381 8879 3327 8917

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:55 PM CST, 59 minutes earlier.

Area forecast discussion, Feb 24, 7:55 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
0755 PM CST THU FEB 24 2011

...SEVERE STORMS TONIGHT AND AGAIN POSSIBLY SUNDAY INTO SUNDAY
NIGHT...

.UPDATE...LINE OF SEVERE STORMS ENTERING THE NORTHWESTERN PORTIONS
OF THE AREA THIS EVENING. THE LINE WILL CONTINUE TO WORK ITS WAY
ACROSS THE AREA THROUGH THE EVENING INTO THE NIGHT. THE LATEST
SOUNDING INDICATES A STRONG CAP AROUND 650MB AND THIS PLAYS OUT AS
THERE IS VERY LITTLE ACTIVITY EXCEPT FOR SHOWERS AHEAD OF THE LINE.
MOISTURE IS SURGING NORTHWARD AHEAD OF THE LINE WITH THE MODELS
INDICATE A 328-330K THETA E RIDGE NOSING UP OUT AHEAD OF IT. AS THE
UPPER FORCING GETS CLOSER THE CAP WILL BREAK FROM WEST TO EAST
ACROSS THE AREA. THE BEST INSTABILITY/SHEAR CONTINUES TO LOOK
GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR WITH THE BEST
COMBINATION OVER THE NORTHERN PORTIONS OF THE AREA. THE LINE WILL
EVENTUALLY SHIFT TO THE EAST OF THE AREA AFTER 3AM OR SO AND HIGH
PRESSURE RIDGING WILL BUILD IN. LOW LEVEL MOISTURE BEHIND THE
BOUNDARY WILL KEEP THE CLOUDS AROUND THROUGH THE MORNING HOURS
THOUGH. MADE A FEW ADJUSTMENTS TO THE HOURLY TEMP/DEWPOINT
GRIDS...BUT OTHER THAN THAT THE CURRENT FORECAST LOOKS ON TRACK AND
THE UPDATES ARE ALREADY OUT./15/

DISCUSSION...THUNDERSTORMS LINED UP TO OUR WEST (AND PUSHING INTO
THE ARKLATEX) ALONG A PRE-FRONTAL SURFACE TROUGH ARE STARTING TO
LOOK MORE HEALTHY AT THIS HOUR IN RESPONSE TO INCREASING UPPER LEVEL
FORCING. STILL HAVE SEEN VERY LITTLE EVIDENCE OF ANY SIGNIFICANT
ISOLATED PRE-SQUALL CONVECTION IN THE VICINITY OF THE REGION...WHICH
IS SOMETHING WE ARE KEEPING A CLOSE EYE ON. ACTIVITY TO THE WEST WAS
EARLIER CREEPING EAST AT 20 KTS...BUT IS NOT ACCELERATING AS
INTENSITIES HEIGHTEN.

IF NO PRE-SQUALL LINE SUPERCELLULAR ACTIVITY MATERIALIZES AT
ALL...EXPECT THUNDERSTORMS TO NOT GET INTO THE EXTREME NORTHWEST
ARKLAMISS DELTA ZONES UNTIL AT LEAST 630 OR 7 PM. THESE STORMS HAVE
PRODUCED VERY LITTLE SEVERE REPORTS AS OF THE TIME OF THIS
WRITING...BUT THIS WILL PROBABLY NOT CONTINUE TO BE THE CASE SINCE
STORM INTENSITIES ARE PICKING UP AND THE THE OVERALL ENVIRONMENT FOR
STORM GROWTH IS BECOMING MORE FAVORABLE WITH TIME THIS AFTERNOON. IN
FACT...THE STORM PREDICTION CENTER HAS ALREADY PLACED PORTIONS OF MY
NORTHWESTERN ZONES IN A TORNADO WATCH THROUGH 10 PM ALREADY. OUR
THINKING IS THAT THIS LINE OF STORMS WILL MAINLY CARRY A DAMAGING
WIND GUST POTENTIAL TO 60 OT 70 MPH...BUT VERY HIGH LEVELS OF
LOW-LEVEL SHEAR WILL ALSO BRING A RISK FOR QLCS-TYPE ASSOCIATED
TORNADOES.

AS PREVIOUSLY MENTIONED BY OUR OFFICE IN CONJUNCTION WITH THIS
EVENT...LEVELS OF INSTABILITY ARE NOT EXPECTED TO BE HIGH (< 1000
J/KG ML CAPE) AND STRONG UPWARD MOTION OFFERED BY THE INCOMING
ATMOSPHERIC DISTURBANCE WILL BE NECESSARY TO OVERCOME THIS LACK AND
BRING STORMS UP TO SEVERE STRENGTH. THIS UPWARD MOTION SHOULD
DECREASE GREATLY AS YOU HEAD SOUTH TOWARD THE COAST...SO IT IS NOT
HARD TO IMAGINE THAT OUR CONFIDENCE IN SEVERE WEATHER IS MUCH LESS
DOWN TOWARD THE HIGHWAY 84 CORRIDOR (AND ESPECIALLY IN SOUTHEASTERN
MS WHERE INSTABILITY WILL LIKELY BE LESS THAN ELSEWHERE). PREVIOUS
HWO PRODUCTS HAVE BEEN ASSESSING THE RISK MUCH IN THE THIS FASHION
AND THUS NO RADICAL UPDATES HAVE BEEN MADE TO TENOR AND MESSAGE OF
PRODUCTS CONCERNING THIS EVENT.

WE EXPECT THE SQUALL LINE TO BASICALLY SHOW A NORTHEAST TO SOUTHWEST
TILT ACROSS THE REGION AS IT MOVES THROUGH THIS EVENING...PROBABLY
COMING CLOSE TO PARALLELING THE NATCHEZ TRACE CORRIDOR BY
MIDNIGHT...AND THEN LIKELY EXITING THE EASTERN PORTIONS OF OUR CWA
AROUND 3 TO 4 AM. THE BIG WILD CARD IN MY NORTHWEST ZONES THROUGH
EARLY THIS EVENING REMAINS ON WHETHER OR NOT ANY PRE-SQUALL ISOLATED
SUPERCELLS CAN MATERIALIZE. IF THIS OCCURS THEN OBVIOUSLY ALL MODES
OF SEVERE WEATHER WOULD BE A MAJOR RISK WITH ANY SUCH CELLS.
HOWEVER...IT IS JUST A SMALL CHANCE THAT SUCH DEVELOPMENT WILL OCCUR
AND EFFECT OUR AREA SINCE SOUNDINGS THIS MORNING THROUGH MIDDAY
AROUND OUR LATITUDE HAVE SHOWN RESIDUAL THERMAL CAPPING THAT WILL
PROBABLY HOLD UP UNTIL SQUALL LINE ARRIVAL. OTHERWISE...EXPECT SOUTH
WINDS FROM THE SOUTH TO BE GUSTING VIGOROUSLY OUT AHEAD OF THIS
SQUALL LINE...ESPECIALLY IN THE UPPER ARKLAMISS DELTA WHERE A WIND
ADVISORY IS IN EFFECT THROUGH MIDNIGHT. IT IS POSSIBLE WE MAY HAVE
TO EXPAND THIS WIND ADVISORY EARLY THIS EVENING AND WE WILL WATCH
THAT SITUATION CLOSELY.

LOOK FOR THE ACTUAL COLD FRONT TO LAG THE PRE-FRONTAL TROUGH BY A
BIT...NOT MOVING ACROSS THE BULK OF THE REGION UNTIL VERY LATE
TONIGHT OR EARLY TOMORROW MORNING. LOW CLOUDS AND MAYBE A PATCH OR
TWO OF DRIZZLE COULD HANG IN UNTIL THIS FRONT CLEARS. FOLLOWING THIS
FEATURE WILL BE COOLER TEMPERATURES FOR TOMORROW AND TOMORROW
NIGHT...BUT WE STILL DO NOT EXPECT ANYBODY TO GET DOWN TO FREEZING
TOMORROW NIGHT (ALTHOUGH SOME SPOTS IN EAST CENTRAL AND NORTHEASTERN
MS MAY GET CLOSE). THE COOL CONDITIONS WILL BE SHORT LIVED AS THE
VERY PROGRESSIVE CONUS PATTERN TRANSFERS THIS HIGH PRESSURE QUICKLY
TO THE EAST AND SHOVES ANOTHER POWERFUL DISTURBANCE TOWARD US FROM
OUT OF THE DESERT SOUTHWEST BY LATER SUNDAY. TRENDS WITH THIS SYSTEM
TO IMPACT THE ARKLAMISS WITH CHANCES OF SHOWERS AND STORMS LATE
SUNDAY INTO EARLY MONDAY HAVE BEEN LOOKING MORE IN THE STYLE OF
HYPER LA-NINA (AND THUS WARMER AND LESS WET). COMBINATIONS OF
INSTABILITY AND WIND SHEAR COULD STILL END OF UP BEING DISTURBINGLY
HIGH FOR PORTIONS OF THE AREA (ESPECIALLY NORTH OF I-20)...WHILE
THERMAL CAPPING COULD PRECLUDE A VERY HIGH SEVERE POTENTIAL IN OUR
SOUTH. WE HAVE TRENDED THE HWO TOWARD THIS LINE OF THINKING SOME.

THE FORECAST FOR THE REST OF THE EXTENDED FORECAST WAS DEFERRED TO
THE PREVIOUS FORECASTER AND THEIR RELEVANT DISCUSSION WAS APPENDED
BELOW. /BB/

&&

PREV DISCUSSION LONG TERM DISCUSSION...
/ISSUED 330 AM CST THU FEB 24 2011/

LONG TERM...SATURDAY THROUGH THURSDAY...

FOR MONDAY NIGHT THROUGH THURSDAY...
WE WILL ENTER A QUIET PERIOD OF WEATHER AS SEVERAL FLAT UPPER RIDGES
MOVES OVER THE REGION. LOWS WILL BE GENERALLY FROM THE UPPER 30S TO
THE MIDDLE 40S. HIGHS WILL GO FROM THE 50S AND 60S ON TUESDAY TO THE
60S AND LOWER 70S FOR WEDNESDAY AND THURSDAY. WENT WITH A BLEND OF
MEX...GMOS AND ENSEMBLES./17/

&&

.AVIATION...EXPECT A SQUALL LINE TO MOVE ACROSS THE AREA THIS
EVENING AND INTO THE EARLY MORNING...AROUND 01-03Z GLH TO
GWO...JAN/GTR ~03-05Z...THEN MEI/HBG ~06-08Z. THE LINE WILL BE
ACCOMPANIED BY MVFR/IFR CONDITIONS WITH SEVERE WIND GUSTS >50 KTS.
EXPECT SOME MVFR CATEGORY STRATUS TO LINGER BEHIND THE FRONT THROUGH
EARLY FRIDAY MORNING. CLEARING SKIES AND VFR CONDITIONS EXPECTED FRI
AFTN THROUGH FRI NIGHT. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  64  40  73 /  99   3   0   4
MERIDIAN      58  66  36  74 /  95   4   0   2
VICKSBURG     53  61  40  73 / 100   1   0   5
HATTIESBURG   62  72  44  75 /  75   7   0   5
NATCHEZ       53  63  44  72 /  86   3   0   5
GREENVILLE    47  56  38  71 / 100   0   0   3
GREENWOOD     48  57  36  72 / 100   3   0   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>028-
     034>036-040>042-047.

LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009-015-016-
     023-025.

AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.

&&

BB/EC/17
UPDATE: 15
Hazardous weather outlook, Feb 24, 3:23 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST THU FEB 24 2011

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036-
040>042-047-252130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
323 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS
THE OUTLOOK AREA DURING THE EVENING HOURS. A FEW SEVERE
THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE. THE MAIN SEVERE
WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 75 MPH AND POSSIBLE
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY
FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM
DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS
REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN
UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS.
PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST
OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ024-026-MSZ029>033-037>039-043>046-048>060-252130-
CATAHOULA-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-
323 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI...

.DAY ONE...TONIGHT AND FRIDAY

A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS
THE OUTLOOK AREA DURING THE MID TO LATE EVENING HOURS. THE MAIN
SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND
POSSIBLE TORNADOES EMBEDDED IN THE LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY AFTERNOON INTO
SUNDAY NIGHT...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 20...AS
A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND
TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS
EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL
FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO
DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM
SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH THIS EVENING...AND POSSIBLY AGAIN
FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT.

MSZ061>066-072>074-252130-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
323 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A SQUALL LINE CONTAINING ISOLATED SEVERE THUNDERSTORMS IS EXPECTED
TO CROSS THE AREA DURING THE LATE EVENING AND EARLY MORNING HOURS.
THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 60
MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY
FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM
DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS
REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN
UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS.
PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST
OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Local storm report, Feb 24, 8:34 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     KILBOURNE               33.00N 91.31W
02/24/2011                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES WERE DOWNED AND A DOUBLE WIDE TRAILOR WAS HEAVILY
            DAMAGED NORTH OF KILBOURNE NEAR THE ARKANSAS STATE LINE.

0815 PM     TSTM WND DMG     1 SW BELZONI            33.17N 90.50W
02/24/2011                   HUMPHREYS          MS   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED ALONG PLUCK RD

&&

DL/ET
Local storm report, Feb 24, 8:37 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND DMG     GREENWOOD               33.52N 90.19W
02/24/2011                   LEFLORE            MS   EMERGENCY MNGR

            TREES DOWN

&&
Local storm report, Feb 24, 8:40 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
840 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     4 N GRENADA             33.83N 89.80W
02/24/2011  M51.00 MPH       GRENADA            MS   AWOS

            RECORDED AT GRENADA MUNICIPAL AIRPORT

&&

DL/ET
Local storm report, Feb 24, 8:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     4 N GRENADA             33.83N 89.80W
02/24/2011  M59.00 MPH       GRENADA            MS   AWOS

            RECORDED AT GRENADA MUNICIPAL AIRPORT

&&

DL/ET
Local storm report, Feb 24, 8:45 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 N BASTROP             32.85N 91.91W
02/24/2011                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES WERE DOWNED IN THE NORTHWESTERN PORTION OF THE
            PARISH.

0700 PM     TSTM WND DMG     6 N BASTROP             32.86N 91.91W
02/24/2011                   MOREHOUSE          LA   EMERGENCY MNGR

            SEVERAL TREES DOWNED ALONG BONNER FERRY RD NEAR BUSSY
            LAKE. MUCH OF THE CITY OF BASTROP IS WITHOUT POWER.

0712 PM     TSTM WND DMG     WILMOT                  33.06N 91.57W
02/24/2011                   ASHLEY             AR   LAW ENFORCEMENT

            3 TREES DOWN...CARS BLOWN OFF ROADS AND POWER OUTAGES IN
            WILMOT. POWER OUTAGES ALSO IN PORTLAND.

0720 PM     TSTM WND GST     CHICOT JUNCTION         33.20N 91.26W
02/24/2011  E65.00 MPH       CHICOT             AR   EMERGENCY MNGR

            WIND GUSTS OF 60-70 MPH

0730 PM     TSTM WND DMG     EUDORA                  33.12N 91.26W
02/24/2011                   CHICOT             AR   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED IN THE CITY

0730 PM     TSTM WND DMG     CLEVELAND               33.74N 90.73W
02/24/2011                   BOLIVAR            MS   EMERGENCY MNGR

            TREES DOWNED...SOME BLOCKING ROADS...AND ROOFS DAMAGED IN
            THE CITY OF CLEVELAND

0730 PM     TSTM WND DMG     KILBOURNE               33.00N 91.31W
02/24/2011                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES WERE DOWNED AND A DOUBLE WIDE TRAILOR WAS HEAVILY
            DAMAGED NORTH OF KILBOURNE NEAR THE ARKANSAS STATE LINE.

0730 PM     TSTM WND DMG     EUDORA                  33.12N 91.26W
02/24/2011                   CHICOT             AR   EMERGENCY MNGR

            POWER LINES DOWN ACROSS A CAR. POWER OUTAGES IN
            EUDORA...NORTH OF LAKE VILLAGE AND IN DERMOTT LIKELY DUE
            TO STRONG WINDS.

0730 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
02/24/2011                   WEST CARROLL       LA   LAW ENFORCEMENT

            POWER OUTAGES REPORTED IN OAK GROVE AND KILBOURNE. LIKELY
            FROM DAMAGING WINDS.

0750 PM     TSTM WND DMG     INDIANOLA               33.45N 90.64W
02/24/2011                   SUNFLOWER          MS   LAW ENFORCEMENT

            TREES AND POWER POLES DOWN.

0750 PM     NON-TSTM WND DMG ACKERMAN                33.31N 89.17W
02/24/2011                   CHOCTAW            MS   TRAINED SPOTTER

            A COUPLE TREES WERE DOWNED IN CHOCTAW COUNTY DUE TO
            GRADIENT WINDS

0750 PM     TSTM WND DMG     HOLLANDALE              33.17N 90.85W
02/24/2011                   WASHINGTON         MS   EMERGENCY MNGR

            TREES AND POWER LINES KNOCKED DOWN

0800 PM     TSTM WND DMG     NITTA YUMA              33.02N 90.85W
02/24/2011                   SHARKEY            MS   LAW ENFORCEMENT

            TREES WERE DOWNED AROUND NITTA YUMA

0815 PM     TSTM WND DMG     1 SW BELZONI            33.17N 90.50W
02/24/2011                   HUMPHREYS          MS   LAW ENFORCEMENT

            TREES AND POWER LINES WERE DOWNED ALONG PLUCK RD

0815 PM     TSTM WND DMG     GREENWOOD               33.52N 90.19W
02/24/2011                   LEFLORE            MS   EMERGENCY MNGR

            POWER OUTAGE REPORTED IN GREENWOOD. LIKELY FROM DAMAGING
            WINDS.

0816 PM     TSTM WND DMG     GREENWOOD               33.52N 90.19W
02/24/2011                   LEFLORE            MS   EMERGENCY MNGR

            TREES DOWN

0830 PM     TSTM WND GST     4 N GRENADA             33.83N 89.80W
02/24/2011  M59.00 MPH       GRENADA            MS   AWOS

            RECORDED AT GRENADA MUNICIPAL AIRPORT

&&
Local storm report, Feb 24, 8:50 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
02/24/2011                   GRENADA            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN MULTIPLE LOCATIONS

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:56 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington64 min
Feb 24, 7:27 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey63 min
Feb 24, 7:40 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more65 min
Feb 24, 7:40 PM CSTTornado WarningJANIssaquena, Sharkey, Washington40 min
Feb 24, 8:06 PM CSTTornado WarningJANHolmes, Humphreys, Yazoo39 min
Feb 24, 8:09 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo66 min
Feb 24, 8:22 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Montgomery38 min
Feb 24, 8:42 PM CSTSevere Thunderstorm WarningJANAttala, Holmes, Yazoo63 min
Feb 24, 9:00 PM CSTSevere Thunderstorm WarningJANLeake, Madison75 min
Feb 24, 9:08 PM CSTTornado WarningJANAttala, Choctaw, Winston30 min
Feb 24, 9:42 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott33 min
Feb 24, 9:45 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston75 min
Feb 24, 9:53 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Newton, Scott67 min
Feb 24, 10:40 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Newton, Scott65 min
Feb 24, 10:48 PM CSTSevere Thunderstorm WarningJANJasper, Simpson, Smith57 min
Feb 24, 11:31 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.